Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Dame

Worsen condition and strange behavior

Recommended Posts

Hello.

 

My name is Dame and I'm from a country in the East of Europe.

I want like to ask if I can get an opinion about my grandmother, who is sick.

 

My grandmother lives with me, she is 82 years old and has been diagnosed with

Parkinson’s, Angina pectoris and a thyroid condition.

 

She is as ok as a woman her age can be but she's on a lot of medication.

 

She takes all of these every day:

 

1 L-DOPA

1 PK-MERZ TABLETAS

1 Tanakan

1/2 verapamil

1 euthyrox

1 aspirin

1 Zestril

1 Promazine

1 amitriptyline

1 centrum silver

 

Now during the last 4-5 months she has started to act kind of strange especially the last few weeks.

 

She wonders about the house at night, she can't sleep. She does weird stuff like taking out pots and pans at night and doesn’t remember for what reason. She gets dizzy and falls down often. Plus she has been throwing up a lot. Her hand also shake but not that much.

 

I asked her doctor about it. He said it what I should expect at her age and in her condition.

 

I would like to ask if in your opinion depending on all the drugs she’s on, are they having some kind of bad effect on her? Is it a combination of some of them together that is doing this or is this just what i should expect?

 

Would you offer some kind of an advice or other medication?

 

I’m very worried so any advice you have I would greatly appreciate.

 

Thank you up front.

Share this post


Link to post
Share on other sites

I would take her to a neurologist.

 

A few generalities.

 

Promazine blocks dopamine and could worsen Parkinson

 

L-dopa without carbidopa can cause vomiting (or benseraside instead of carbidopa).

 

1 dopamine tablet a day is not enough in PD.

 

Make sure the diagnosis of PD is correct. It could be Alzheimer's Parkinson's, a combination or something else.

Share this post


Link to post
Share on other sites

Thank you for your advice I really appreciate it.

 

I would like to ask, should she get off the Promazine? That was given to her to help her sleep.

Share this post


Link to post
Share on other sites

It is a phenothiazine drug that blocks dopamine and makes PD symptoms worse. You can ask your doc, but we don't use it in our clinic.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×